Alert archive / Tennessee / River Flood Advisories in 2011

River Flood Advisory 10, NWS Nashville, TN

February 28, 2011Perry County, Tennessee

NWS Nashville, TN issued this river flood advisory at Feb 28, 2011, 10:00 PM CST for Perry County, Tennessee. It was in force for 30 hr.

The area

The counties it named.

The facts

Issued
Feb 28, 2011, 10:00 PM CST (04:00 UTC)
Expired
Mar 2, 2011, 3:45 AM CST
In force
30 hr
Issued by
NWS Nashville, TN

County Perry County, TN

The river

Written for the forecast point Buffalo River near Lobelville (LBVT1).

Action stage
10 ft
Minor stage
14 ft
Moderate stage
18 ft
Major stage
22 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03604400, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this river flood advisory went out at Feb 28, 6:18 PM CST, 3 hours 42 minutes earlier.

Area forecast discussion, Feb 28, 6:18 PM CST, 3 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
618 PM CST MON FEB 28 2011

.UPDATE...
WIND ADVISORY HAS EXPIRED. CURRENT SPEEDS ARE GENERALLY IN THE 10
TO 20 MPH RANGE ACROSS THE MID STATE. MODELS IN AGREEMENT WITH A
CONTINUATION OF THE WIND MAG WEAKENING TREND AS THE GRADIENT
SLOWLY RELAXES OVERNIGHT.

CURRENT GRIDS SHOW A CONTINUATION OF A SLIGHT CHANCE OF SHOWERS
FOR THE PLATEAU UNTIL 03Z. I WILL...HOWEVER...GO AHEAD AND PULL
THE PLUG ON THAT AND REMOVE THE POPS NOW.

OTW...LOW TEMPS DOWN INTO THE LOWER TO MID 30S APPEARS TO BE IN
GOOD SHAPE. LOW CLOUDINESS STILL COVERS MOST OF THE AREA BUT WE
ARE SEEING SOME CLEARING ACROSS THE FAR NORTHWEST. MODELS LEAN
TOWARD A SLOW CLEARING TREND WITH MOSTLY CLOUDY SKIES PREVAILING
THROUGH AT LEAST 10Z OR SO. CURRENT SKY GRIDS APPEAR TO BE A TOUGH
TOO BULLISH WITH THE CLEARING TREND. THUS...I WILL BACK THE
CLEARING TREND UP BY A FEW HOURS.

ZONES WILL SOON BE OUT AFTER GRID UPDATE.

&&

.PREV DISCUSSION... /ISSUED 556 PM CST MON FEB 28 2011/

UPDATE...FOR 00Z TAFS.

AVIATION...
COLD FRONT AND ASSOCIATED WIDESPREAD PCPN FROM EARLIER NOW WELL
EAST AND IS EXPECTED TO MOVE FURTHER OUT OF THE PICTURE TONIGHT.
LOW-LEVEL MOISTURE HOWEVER WILL LINGER BEHIND...AND THUS MVFR/IFR
CEILINGS...AND VSBYS CSV EARLY THIS EVENING...WILL CONTINUE WELL
INTO THE NIGHT. WHILE CONDITIONS MAY IMPROVE OVERNIGHT...THIS
MOST LIKELY WILL OCCUR AFTER 12Z TUE.

PREV DISCUSSION... /ISSUED 259 PM CST MON FEB 28 2011/

SHORT TERM...SURFACE COLD FRONT HAS NOW SWEPT ACROSS OUR AREA AND
THE ATMOSPHERE IS RAPIDLY STABILIZING FROM THE NORTHWEST AS MUCH COOLER
AIR MOVES IN ON NORTHWESTERLY WINDS. RADAR SHOWS SOME LIGHT
SHOWERS STILL HANGING IN AT SOME PLACES BEHIND THE FRONT AND WILL
PROBABLY KEEP A 40-60% POP RUNNING THROUGH 00Z, THEN KEEP ONLY A
20% CHANCE ALONG THE CUMBERLAND PLATEAU FOR THIS EVENING (00Z-03Z).

WILL CANCEL FFA AT 3PM, PRIOR TO ZONE ISSUANCE, SINCE ALL HEAVY
RAINFALL HAS NOW PUSHED EAST OF THE MID STATE. HOWEVER, WILL LET WIND
ADVISORY REMAIN OVER OUR EASTERN AND SOUTHERN AREAS THROUGH 6 PM,
AS WINDS REMAIN A BIT GUSTY IN A FAIRLY BROAD ZONE IMMEDIATELY
BEHIND THE SURFACE FRONT.

FOLLOWING PASSAGE OF THE COLD FRONT, EXPECT DRY CONDITIONS TO
GRACE THE MID STATE THROUGH THURSDAY NIGHT, AS HIGH PRESSURE
BUILDS ACROSS THE AREA. A DRY COLD FRONT SWEEPS THROUGH WEDNESDAY
AFTERNOON AND NIGHT, REINFORCING NORTHERLY FLOW ACROSS THE
TENNESSEE VALLEY.

SOUTHERLY FLOW FINALLY BECOMES RE-ESTABLISHED THURSDAY NIGHT, AND
EXPECT SOME ISENTROPIC CLOUDS TO SPREAD IN BY SUNRISE FRIDAY. AM
NOT TOO SURE OF HOW MUCH SUNSHINE WILL DEVELOP DURING THE DAYLIGHT
HOURS ON FRIDAY AND AM HESITANT TO GO TOO MUCH ABOVE GFS MOS
GUIDANCE FOR THAT PARTICULAR PERIOD.

LONG TERM...STILL LOOKS LIKE ANOTHER COLD FRONT PUSHES INTO THE
AREA SATURDAY AND SATURDAY NIGHT AND HAVE GONE WITH SOMEWHAT OF A
GFS/ECMWF COMPROMISE ON THE FRONTAL MOVEMENT AND PRECIP PATTERN. LOOKS
LIKE THIS FRONT COULD BE SIMILAR TO THE LAST FEW, WITH SOME HEAVY
DOWNPOURS AND POSSIBILITY FOR ISOLATED SEVERE THUNDERSTORMS.

THE CHANGE TO A POSITIVE ARCTIC OSCILLATION OVER RECENT WEEKS HAS
DEFINITELY PUT US IN A MORE SPRING-LIKE PATTERN, WITH A
SIGNIFICANT INCREASE IN PRECIPITATION AND WARMTH. EXTENDED PROGS
SHOW LITTLE, IF ANY, CHANGE IN THE PREVAILING WEATHER PATTERNS
THROUGH MID-MARCH. SO, IF WE KEEP OUR FINGERS CROSSED, WE MAY FIND
THAT OURS DAYS IN THE DEEP FREEZE, THAT WE ENDURED DURING THE
FIRST TWO-THIRDS OF THE WINTER, MAY INDEED BE OVER. IN ITS PLACE,
WE MAY OURSELVES IN SOGGY BOTTOM.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

21
Hazardous weather outlook, Feb 28, 1:53 PM CST, 8 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
153 PM CST MON FEB 28 2011

TNZ005>011-022>034-056>066-075-077>080-093>095-011200-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
153 PM CST MON FEB 28 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THUNDERSTORMS WITH HEAVY RAINFALL HAVE TAPERED OFF...BUT WATER
LEVELS WILL REMAIN ON SOME CREEKS AND SMALL STREAMS IN THE AREA
THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTERS AND LOCAL EMERGENCY MANAGEMENT OFFICIALS ARE ENCOURAGED
TO REPORT HEAVY RAINFALL AMOUNTS OR FLOODING TO THE NATIONAL
WEATHER SERVICE IN NASHVILLE.

13

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 28, 10:00 PM CSTRiver Flood AdvisoryOHXMontgomery, Robertson29 hr
Feb 28, 10:10 PM CSTRiver Flood WarningOHXMontgomery, Robertson16 hr
Feb 28, 11:18 PM CSTRiver Flood AdvisoryOHXMontgomery32 hr

Nearby

River Flood Advisories in Tennessee, 2011Every river flood advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.